# SDR 2007FA0000112

- Difficulty date: January 8, 2007
- Submitted: February 5, 2007
- Operation: General aviation
- Aircraft: N758EJ
- Make and model: Cessna R172K
- Aircraft serial: R1723034
- Engine: Cont IO360*
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Filter
- Part number: 1116
- Condition: Twisted
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF THE AIR FILTER THE CENTER WIRE MESH SCREEN WAS FOUND TWISTED AND BENT.  SOME OF THE WELDS WERE BROKEN.  SCREEN DEFORMATION CAN LEAD TO UNFILTERED AIR AND FOD ENTERING THE ENGINE.  APPARENT CAUSE IS EITHER OVERTORQUEING WING NUT AND/OR INSUFFICIENT STRENGTH OF SCREEN.  RECOMMEND UTILIZING A STRONGER MESH/PERFORATED SCREEN OR EVALUATING INSTALLATION INSTRUCTIONS/TORQUEING PROCEDURES.
